Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Number of equilibrium states of piecewise monotonic maps of the interval


Author: Jérôme Buzzi
Journal: Proc. Amer. Math. Soc. 123 (1995), 2901-2907
MSC: Primary 58F11; Secondary 28D20, 54H20, 58F03
DOI: https://doi.org/10.1090/S0002-9939-1995-1277099-4
Erratum: Proc. Amer. Math. Soc. 125 (1997), 3131.
MathSciNet review: 1277099
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a bound of the form suggested by S. Newhouse for the number of measures with maximal entropy for a piecewise monotonic map with N monotonicity intervals: $ 4(N - 1)$. More generally we consider a potential $ \phi $ of bounded distortion. If $ \sup \phi < P(f,\phi )$, we give an explicit bound in terms of N and of the pressure.


References [Enhancements On Off] (What's this?)

  • [1] M. Denker, C. Grillenberger, and K. Sigmund, Ergodic theory on compact spaces, Lecture Notes in Math., vol. 527, Springer, Berlin, Heidelberg, and New York, 1976. MR 0457675 (56:15879)
  • [2] M. Denker and M. Urbański, On the existence of conformal measures, Trans. Amer. Math. Soc. 328 (1991), 563-587. MR 1014246 (92k:58155)
  • [3] M. Denker, G. Keller, and M. Urbański, On the uniqueness of equilibrium states for piecewise monotonic mappings, Studia Math. 97 (1990), 27-36. MR 1074766 (92c:58061)
  • [4] F. Hofbauer, On intrinsic ergodicity of piecewise monotonic transformations with positive entropy, Israel J. Math. 34 (1979), 213-237. MR 570882 (82c:28039a)
  • [5] -, Kneading invariants and Markov diagrams, Ergodic Theory and Related Topics (Vitt) (H. Michel, ed.), Springer-Verlag, Berlin and New York, 1982. MR 730773 (85f:58068)
  • [6] G. Keller, Lifting measures to Markov extensions, Monatsh. Math. 108 (1989), 183-200. MR 1026617 (91b:28011)
  • [7] W. De Melo, One-dimensional dynamics, IMPA, Rio de Janeiro.
  • [8] M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math. 67 (1980), 45-63. MR 579440 (82a:58030)
  • [9] S. Newhouse, On some results of Hofbauer on maps of the interval, Adv. Ser. in Dynam. Sys. 9 (Nagoya, 1990), 1991. MR 1164905 (93d:58089)
  • [10] D. Ruelle, Thermodynamic formalism, Addison-Wesley, Reading, MA, 1978. MR 511655 (80g:82017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F11, 28D20, 54H20, 58F03

Retrieve articles in all journals with MSC: 58F11, 28D20, 54H20, 58F03


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1277099-4
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society